MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL REGULAR VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL REGULAR VTA; EMBOLIZATION COIL
Model Number 180730HC-R-V
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an attempt to retract the coil, the coil detached in the microcatheter.There was no reported intervention or patient injury.The patient is reported to be fine.
 
Additional Manufacturer Narrative
The device was returned in a microcatheter that did not belong to microvention.The pusher had a slight kink in the hypotube section.The heater coil appeared in good condition.The implant had a monofilament sticking out , which measured around 4.6 sm.This length was more than 3/4th length of attachment tether, and proved that the implant was not secured tightly at the tie-knot section.The attachment section was visually checked and also dissected to check on any residual attachment tether tie knot, however it was difficult to make out, owing the excess uv glue in its vicinity.Based on the investigation, the complaint was confirmed as the implant appears to have become detached due to having been poorly secured in the attachment zone section.

Brand Name
MICROPLEX HELICAL REGULAR VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7372029
Report Number2032493-2018-00057
Device Sequence Number785043
Product Code HCG
UDI-Device Identifier00816777021977
UDI-Public(01)00816777021977(11)170609(17)220531(10)170609542
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number180730HC-R-V
Device Lot Number170609542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR